Hyperacusis Just Started — Could I Be Sensitive to Serotonin?

Discussion in 'Support' started by ramza97, Sep 11, 2019.

    1. ramza97

      ramza97 Member

      Tinnitus Since:
      3/2017
      Cause of Tinnitus:
      Zoloft Withdrawal
      I started having ear pain and sensitivity to normal volume music (in my car). It's greater on higher pitched sounds.

      Do SSRIs cause hyperacusis? I had been on Zoloft for 5 years at full dose, and stopped taking it for a few months (in 2016), but went back on a full dose again. A few months later tinnitus started in response to coffee and cigarettes, and it kept adding new sounds whenever I used caffeine, alcohol, or cigarettes again.

      Could I be sensitive to serotonin? Did going off and on Zoloft trigger this, and could continuing to take Zoloft at full dose be damaging my ears? My tinnitus has been getting worse and worse over the past year, and now I think I may be getting hyperacusis. It seems like things will continue to worsen...

      Really unsure what to do, do I need to go off Zoloft again? I need help before things spiral out of control.
       
    2. AUTHOR
      AUTHOR
      ramza97

      ramza97 Member

      Tinnitus Since:
      3/2017
      Cause of Tinnitus:
      Zoloft Withdrawal
      I should note I added 22.5 mg Remeron after going back on Zoloft in 2016. Not sure whether its the Zoloft or Remeron which is the culprit.
       
    3. JohnAdams
      Festive

      JohnAdams Member Benefactor Hall of Fame

      Location:
      Vatican
      Tinnitus Since:
      May 1st 2018
      Cause of Tinnitus:
      Aspirin Toxicity/Possibly Noise
      it took me about 3 months for hyperacusis to set in, same with eye floaters. very strange.
       

Share This Page

Loading...